MAUDE Adverse Event Report: STRYKER SPINE-US VBOSS 14MM LARGE ROUND ENDCAP 5 DEG; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

STRYKER SPINE-US VBOSS 14MM LARGE ROUND ENDCAP 5 DEG; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 33661405MR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device discarded by surgical staff.
 
Event or Problem Description
Physician reported that following, "a few hammer blows on the implant holder to impact the cage," the upper end cap of the vboss system broke at the base and disengaged from the cage.The physician removed and straightened the cage (which had "twisted") and replaced the upper end cap.There was a two-hour delay in the surgery.All broken fragments were removed, surgery was successfully completed, and no other adverse consequence was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device and complaint history records were reviewed, no relevant manufacturing issues or similar complaints were identified.From vboss surgical technique: if increased surface area is desired, oval endcaps should be used.The oval endcaps maximize the implant footprint on the vertebral end plate for greater load bearing, load sharing and stability.Two cage inserters are provided.The standard cage inserter is intended for cages greater than 25mm in height.It provides a tight grasp of the cage through two of the cage perforations.Using the same locking function, the small cage inserter is intended for smaller cages.If the cage needs to be adjusted once in position, use the cage impactor.The impactor has a pin at the tip which is intended to engage the perforations of the cage and to prevent unintentional slippage.It was reported that the endcap of vboss cage fractured while impacting the cage to seat properly in patient's anatomy.Since the implant was not returned, an exact root cause of reported event could not be determined conclusively but most likely due to excessive impaction force applied to seat the implant.

Brand Name
VBOSS 14MM LARGE ROUND ENDCAP 5 DEG
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8562273
Report Number0009617544-2019-00059
Device Sequence Number11311065
Product Code MQP
UDI-Device Identifier04546540389275
UDI-Public04546540389275
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K033837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number33661405MR
Device Lot Number173576
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight85